Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 136, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Oct 15, 2017, 5:16 PM EDT for 4 counties in New York. It was in force for 44 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2017, 5:16 PM EDT (21:16 UTC)
- Expired
- Oct 15, 2017, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cayuga County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 82 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 5:20 PM EDT | TSTM WND GST 60 | 4 Nnw Clifton Springs, NY | |
| Oct 15, 5:23 PM EDT | TSTM WND DMG | Newark, NY | LARGE TREE BLOWN DOWN ONTO POWER LINES. |
| Oct 15, 5:42 PM EDT | MARINE TSTM WIND 52 | Oswego, NY | |
| Oct 15, 5:44 PM EDT | TSTM WND DMG | Hannibal, NY | MULTIPLE REPORTS OF TREES DOWN. |
| Oct 15, 5:46 PM EDT | TSTM WND DMG | Minetto, NY | MULTIPLE REPORTS OF TREES AND WIRES DOWN. |
| Oct 15, 5:55 PM EDT | TSTM WND DMG | Mexico, NY | MULTIPLE REPORTS OF TREES AND WIRES DOWN. |
| Oct 15, 5:57 PM EDT | TSTM WND GST 66 | Oswego County Airport, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS51 KBUF 152116
SVRBUF
NYC011-069-075-117-152200-
/O.NEW.KBUF.SV.W.0136.171015T2116Z-171015T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
516 PM EDT SUN OCT 15 2017
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Wayne County in western New York...
Cayuga County in central New York...
Western Oswego County in central New York...
Northeastern Ontario County in western New York...
* Until 600 PM EDT.
* At 515 PM EDT, severe thunderstorms were located along a line
extending from 16 miles northwest of Fair Haven Beach State Park to
near Williamson to near Palmyra, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach
State Park, Ontario, Newark, Williamson and Marion.
This includes the following highways...
Interstate 90 exit 44 and near exit 40.
Interstate 81 between exits 34 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing wind damage. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 4321 7624 4324 7626 4324 7627 4323 7626
4320 7627 4323 7631 4323 7648 4303 7650
4299 7697 4298 7739 4327 7735 4333 7728
4331 7697 4335 7681 4356 7645 4356 7628
4368 7626 4367 7602 4370 7602 4370 7598
TIME...MOT...LOC 2115Z 264DEG 46KT 4353 7690 4327 7714 4300 7729
HAIL...<.75IN
WIND...70MPH
$$
Mitchell2 follow-up statements
612
WWUS51 KBUF 152142
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
542 PM EDT SUN OCT 15 2017
NYC069-152151-
/O.CAN.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Ontario NY-
542 PM EDT SUN OCT 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
4323 7631 4323 7648 4303 7651 4302 7690
4317 7688 4331 7678 4355 7647 4356 7645
4356 7628 4358 7626 4368 7626 4367 7603
4370 7602 4370 7598
TIME...MOT...LOC 2141Z 264DEG 46KT 4356 7646 4330 7670 4303 7685
$$
NYC011-075-117-152200-
/O.CON.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Wayne NY-Cayuga NY-Oswego NY-
542 PM EDT SUN OCT 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN WAYNE...CAYUGA AND WESTERN OSWEGO COUNTIES...
At 541 PM EDT, severe thunderstorms were located along a line
extending from near Nine Mile Point to near Fair Haven Beach State
Park to near Clyde, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Sandy Island Beach State
Park, Pulaski, Clyde, Weedsport and Cato.
This includes the following highways...
Interstate 90 near exit 40.
Interstate 81 between exits 34 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
4323 7631 4323 7648 4303 7651 4302 7690
4317 7688 4331 7678 4355 7647 4356 7645
4356 7628 4358 7626 4368 7626 4367 7603
4370 7602 4370 7598
TIME...MOT...LOC 2141Z 264DEG 46KT 4356 7646 4330 7670 4303 7685
HAIL...<.75IN
WIND...70MPH
$$
Mitchell662
WWUS51 KBUF 152200
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
600 PM EDT SUN OCT 15 2017
NYC011-075-117-152209-
/O.EXP.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Wayne NY-Cayuga NY-Oswego NY-
600 PM EDT SUN OCT 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE...CAYUGA AND
WESTERN OSWEGO COUNTIES WILL EXPIRE AT 600 PM EDT...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning will be allowed to expire.
LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
4323 7631 4323 7648 4303 7651 4302 7690
4317 7688 4331 7678 4355 7647 4356 7645
4356 7628 4358 7626 4368 7626 4367 7603
4370 7602 4370 7598
TIME...MOT...LOC 2159Z 264DEG 46KT 4358 7615 4332 7639 4305 7654
$$
ApffelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:57 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 15, 2:57 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
257 PM EDT Sun Oct 15 2017
.SYNOPSIS...
A cold front will sweep across the area late this afternoon and
early evening with a band of showers and a few thunderstorms.
Winds will become gusty along and behind the front, especially
for areas northeast of Lakes Erie and Ontario. This front will
usher in much cooler temperatures for Monday with a few lake
effect rain showers. High pressure will then bring a return to
dry weather Tuesday through the end of the week with
temperatures warming to above normal again.
&&
.NEAR TERM /THROUGH MONDAY/...
Low pressure beginning to wind up over southern Ontario will track
into southern Quebec this evening. A strong cold front trailing
this low currently pushing through western Lake Erie and
western Ohio will plow quickly across the area through early
this evening, generally in the 4 pm to 9 pm time frame.
Strong forcing along the front will support a narrow line of showers
and isolated embedded thunderstorms. While instability is meager,
the strong forcing and strong wind fields aloft will bring very
gusty gusty winds along the cold front. There is a chance of
this line producing localized damaging winds. Upstream
observations are currently showing a narrow corridor of wind
gusts of 45 to 55 knots.
Winds will steadily diminish behind the passage of the cold front as
the stronger winds aloft move off and the pressure gradient relaxes.
A dry slot behind the cold front will bring a quick end to the rain
from west to east during the evening.
Increasing wrap around moisture and over-lake instability will
bring lake effect clouds and scattered showers overnight as flow
becomes westerly and then northwesterly. There will also be some
contribution from Lake Huron and Georgian Bay as well. Temperatures
will drop into the 40s by Monday morning.
Narrow bands of lake effect rain showers will continue southeast of
the lakes on Monday. The peak of the shower activity will be Monday
morning. The activity will then wind down Monday afternoon as high
pressure, subsidence and drier air build into the region. Cold air
advection will keep highs only in the lower 50s at lower elevations,
with mid to upper 40s across higher terrain.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure across the Ohio valley will begin to build northeast
across the CWA Monday Night. This will bring dry weather through the
period.
Temperature-wise, Monday night will be coolest with temperatures in
the low to mid 30s across the interior sections. Climatologically
the growing season has ended across Wyoming, Cattaraugus, Allegany,
Jefferson and Lewis counties where the most widespread frost is
expected. Elsewhere, away from the lakes patchy frost is included in
the forecast but will have to monitor the need for any Frost
headlines if it looks widespread enough. Warm air advection quickly
begins again on Tuesday with highs in the mid 50s to low 60s and
into the mid to upper 60s on Wednesday. Overnight lows show a
similar warming trend with temps Tuesday night mainly in the 40s and
milder Wednesday night into the mid 40s to mid 50s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A weak trough passes across southern Ontario early Thursday but its
the high pressure centered across the Tennessee Valley and mid-
Atlantic states will dominate throughout this period and keep the
region dry.
The warming trend that begins midweek continues into the weekend
with temperatures well above normal. Highs temperatures in the
upper 60s to around 70 on Thursday will warm to the low to mid 70s
by Saturday...values some 10 to 15 degrees above norm.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Mainly VFR and dry weather will prevail through mid afternoon. A
strong cold front will then sweep east across the area during the
late afternoon and early evening, producing a brief period of gusty
rain showers and associated MVFR conditions. There may be just
enough instability for an isolated thunderstorm as well. It will
become windy today with gusts of 25 to 30 knots becoming common from
late morning through mid afternoon. Winds will increase further
along and just behind the front, with gusts of over 40 knots
possible for a brief time northeast of Lakes Erie and Ontario during
the late afternoon and early evening.
Tonight winds will quickly diminish and become northwest. Areas of
MVFR CIGS and scattered lake effect rain showers will develop as
much cooler air moves into the region.
Outlook...
Monday...Areas of MVFR with a chance -SHRA SE of the lakes.
Tuesday through Friday...VFR except for local IFR in river
valley fog each late night and early morning.
&&
.MARINE...
Low pressure will deepen further as it moves into southern Quebec
this evening. A strong trailing cold front will sweep across the
eastern Great Lakes through early evening. Winds will increase to
gale force on both Lakes Erie and Ontario this afternoon and evening
along and just behind the cold front. Sustained winds will increase
to around 35 knots on both lakes, although these gale force winds
will likely only last for a few hours. This will generate
significant wave height of up to 11 feet on Lake Erie and 13 feet on
Lake Ontario for a brief time.
Winds will then become northwest and slowly diminish late tonight
and Monday morning. Another period of stronger southwest winds will
develop Tuesday, though not as strong as today. This will likely
bring a round of Small Craft Advisory conditions to Lakes Erie and
Ontario.
&&
.TIDES/COASTAL FLOODING...
A strong cold front will cross the lower Great lakes through
early evening. Southwest winds will increase ahead of the front,
then become west and increase further to gale force by late
afternoon and early evening, bringing significant wave action to
the entire New York shorelines of Lake Erie and Ontario. Winds
will then become northwest and quickly diminish Monday morning.
The Lake Ontario level is several feet lower than late spring,
and is about a foot above normal for the month of October. The
lower lake level reduces the risk of flooding along the
lakeshore even on windy days. However, the lakeshore is still
very fragile and unstable in many areas following the heavy
erosion from earlier this year. A Lakeshore Flood Warning
remains in effect for the entire Lake Ontario shoreline, with
the potential for more significant shoreline erosion and
associated damage.
Significant water rises are also expected at the northeast end
of Lake Erie from late afternoon through early this evening.
This combined with significant wave action will result in water
washing over route 5 near Hamburg. With this in mind, a
Lakeshore Flood Warning has been issued.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
Monday for NYZ004>007.
Wind Advisory until 2 AM EDT Monday for NYZ007.
Lakeshore Flood Warning from 6 PM this evening to 8 AM EDT
Monday for NYZ001>003.
Wind Advisory until 11 PM EDT this evening for NYZ001>003-
010>012-019-085.
Lakeshore Flood Warning until 9 PM EDT this evening for NYZ010-
019-085.
MARINE...Gale Warning until 11 PM EDT this evening for LEZ020-040-041.
Small Craft Advisory until 5 AM EDT Monday for LOZ030.
Gale Warning from 6 PM this evening to 5 AM EDT Monday for
LOZ043>045-063>065.
Gale Warning until 2 AM EDT Monday for LOZ042-062.
Small Craft Advisory until 5 AM EDT Monday for SLZ022-
024.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK/TMA
MARINE...TMA
TIDES/COASTAL FLOODING...HITCHCOCK/TMAHazardous weather outlook, Oct 15, 3:20 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 320 PM EDT Sun Oct 15 2017 NYZ010-019-085-161930- Northern Erie-Chautauqua-Southern Erie- 320 PM EDT Sun Oct 15 2017 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Wind Advisory. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ011-012-161930- Genesee-Wyoming- 320 PM EDT Sun Oct 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-161930- Niagara-Orleans-Monroe- 320 PM EDT Sun Oct 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Warning. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-161930- Wayne-Northern Cayuga- 320 PM EDT Sun Oct 15 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-161930- Jefferson- 320 PM EDT Sun Oct 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Warning. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-161930- Oswego- 320 PM EDT Sun Oct 15 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Lakeshore Flood Warning. Widespread frost is likely, especially for interior sections Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-013-014-020-021-161930- Lewis-Livingston-Ontario-Cattaraugus-Allegany- 320 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. A line of heavy showers and possibly a few thunderstorms may also develop along a cold front sweeping east across the area late this afternoon. These showers and storms may produce localized damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-SLZ022-024-161930- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 320 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-161930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 320 PM EDT Sun Oct 15 2017 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-161930- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 320 PM EDT Sun Oct 15 2017 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-161930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 320 PM EDT Sun Oct 15 2017 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the New York waters of Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Oct 15, 4:14 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG DEPEW 42.91N 78.70W
10/15/2017 ERIE NY NWS EMPLOYEE
LARGE TREE ON HOUSE
&&
EVENT NUMBER BUF1701458
ARLocal storm report, Oct 15, 4:24 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM MARINE TSTM WIND DUNKIRK 42.49N 79.35W
10/15/2017 M56 MPH CHAUTAUQUA NY BUOY
&&
EVENT NUMBER BUF1701459
APFFELLocal storm report, Oct 15, 4:27 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM MARINE TSTM WIND BUFFALO 42.88N 78.89W
10/15/2017 M49 MPH ERIE NY BUOY
&&
EVENT NUMBER BUF1701460
APFFELLocal storm report, Oct 15, 4:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM MARINE TSTM WIND YOUNGSTOWN 43.26N 79.06W
10/15/2017 M60 MPH NIAGARA NY BUOY
&&
EVENT NUMBER BUF1701461
APFFELLocal storm report, Oct 15, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST ROCHESTER AIRPORT 43.12N 77.68W
10/15/2017 M63 MPH MONROE NY ASOS
&&
EVENT NUMBER BUF1701462
APFFELLocal storm report, Oct 15, 5:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG BYRON 43.08N 78.05W
10/15/2017 GENESEE NY LAW ENFORCEMENT
TREE DOWN.
&&
EVENT NUMBER BUF1701464
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:09 PM EDT | Special Marine Warning | BUF | 111 min | |
| Oct 15, 3:20 PM EDT | Special Marine Warning | BUF | 85 min | |
| Oct 15, 3:37 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 23 min |
| Oct 15, 3:56 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Monroe, Niagara and 2 more | 49 min |
| Oct 15, 4:36 PM EDT | Special Marine Warning | BUF | 114 min | |
| Oct 15, 4:36 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more | 39 min |
| Oct 15, 4:57 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua | 63 min |
| Oct 15, 5:15 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston, Ontario | 45 min |
| Oct 15, 5:56 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.